NELSON M. GANTZ, M.D.; JOHN K. ZAWACKI, M.D.; W. JOHN DICKERSON, M.D.; JOHN G. BARTLETT, M.D.
This content is PDF only. Please click on the PDF icon to access.
Tissue culture assays and bacterial cultures indicate that Clostridium difficile is commonly responsible for the diarrheal complications of antimicrobial use. Multiple agents have been implicated, but there is a paucity of cases due to erythromycins. This especially applies to pseudomembranous colitis; recent reviews suggest that no well-confirmed cases have been reported (1, 2). We report here the cases of a patient with pseudomembranous colitis and another with antibiotic-associated diarrhea. In each instance, the complications were associated with erythromycin therapy, and C. difficile appears to be the responsible agent. Thus, erythromycins should be added to the growing list of antimicrobials in
GANTZ NM, ZAWACKI JK, DICKERSON WJ, et al. Pseudomembranous Colitis Associated with Erythromycin. Ann Intern Med. 1979;91:866–867. doi: https://doi.org/10.7326/0003-4819-91-6-866
Download citation file:
Published: Ann Intern Med. 1979;91(6):866-867.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use